Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What does 'lazy heart muscle' mean?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
My doctor thinks I have a lazy heart muscle what does this mean?
Posted Mon, 17 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Symptoms are suggestive of a failing heart Detailed Answer: Hi Mrs. XXXXXXX Thanks for your query. Its a standard practice for the doctors to use words and phrases which are easily understood by the laymen patients, while describing their medical condition. Your medical conditions and the symptoms suggest that your heart muscles have been affected as a complication of hypertension and diabetes. The heart is probably failing and thereby, unable to pump adequate blood to the body organs. An underlying coronary artery disease is also a strong possibility and therefore needs to be evaluated at the earliest. Similar symptoms are also seen in significant kidneys' failure, an inevitable complication of diabetes. Also, an underlying and undetected thyroid problem cannot be ruled out. Hence, a thyroid function test is also recommended, apart from Hemoglobin level to see for evidence of anemia, if any. Thyroid problem and anemia are common in diabetes, and may be partly responsible for lethargy + lack of energy. Your treating doctor is the BST JUDGE. I am sure that he has prescribed an ideal treatment, taking ALL factors into active consideration. On your part, regular/timely medication, strict observation of advised precautions, strict control of blood pressure and blood sugar, will add to benefits of medications. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor